Depression and Weight Issues - Is wellbutrin a good antidepressant?




imabehot
01-11-2014, 09:17 PM
I just got put on it. Today is day 1. I am on 3 things with antidepressant properties. Lamictal, prozac, and now wellbutrin. Also apparently my Abilify helps slightly according to my doctor. I'm tired of depression. So what are your experiences with wellbutrin? Did it work?


bugsiee
01-12-2014, 03:05 AM
I'm actually on Wellbutrin and Lamictal. The combination of these two is probably the most helpful I've had in a while. I was on Wellbutrin years ago when I was in 7th grade I believe and it helped also (only stopped because I changed doctors and he thought it was fine to change medicine?) I take Wellbutrin 300mg and Lamictal 200mg.

Only bad thing I can say about them is that they made me sick when I took them together so now I take one in the morning and one at night like my doctor recommended. Something I have noticed is that they make me feel kinda full. Not sure if it's Lamictal, Wellbutrin or both.

As for how well it is at tackling depression, I would say they've worked for me pretty well. At times they can make me feel like I'm not depressed at all and high on life but for the most part I feel ok and able to handle things. Hopefully they help you too and good luck.

seagirl
01-12-2014, 09:39 AM
Wellbutrin has been amazing for me. Like night and day. I started it at the end of September and after a little tweaking of dosage it has simply been amazing. It was as though someone pulled the shades up and all of a sudden light and purpose came back into my life. Everything I had stopped doing because it didn't affect me in any way (I was basically dead inside) - reading, sewing, hiking, crafting, cooking, etc. - became enjoyable again. It was like I came out of a coma.

I have also lost 10 pounds since being on it. I definitely do not have the capacity to eat as much as I did and eating is no longer what I look to as a reward. It's really nice.

Wellbutrin has basically returned me to the person I was before the horrible depression took over. I could not love it more.


happy0349
01-13-2014, 01:56 PM
My mother took it and she had seizures. Everyone is different.

VermontMom
01-13-2014, 08:56 PM
I've been on it for a few years and don't want to imagine being off it! No decrease of appetite for me, unfortunately, but at least I have a fighting chance of will power.

FatAbbi
01-14-2014, 05:37 PM
I took wellbutrin for about 3 yrs. Helped my emotions but I gained a lot of weight on it. I am not sure it was the medication or just me coping. I was on several meds at the age of 36 and then I decided no more and tackle my issues. I am 40 now, and fight depression all the time. Eating better helped, when I move, even a little bit I feel better as well. Talk therapy saved my life but I did everything that doc told me to down to the letter, and was open and honest in all my sessions. Good luck with your battle! It is not a fun one, but one you will win :)

Delececake
01-15-2014, 01:23 AM
I took Wellbutrin about 7 years ago and I had a really bad manic reaction to it. Then my dr put me on Zoloft (which has weight gain) and my current dr took me off that and put me on Celexa. I am not sure if this will help with weight loss or not. Any feedback on the Celexa?

Chardonnay
01-15-2014, 01:25 AM
I took it for a week a few years back and got chest pains, hope you don't have the same reaction!

Jaymie77
01-17-2014, 09:58 PM
I was on Celexa for years and it worked really well for my depression and anxiety. Then about 6 months ago, I was feeling depressed and tired all day long...so my doctor put me on Wellbutrin as a boost to my Celexa. This worked like a charm! I feel a lot better and I haven't noticed any side effects or any problems.

Jaymie77
01-17-2014, 10:05 PM
:oI took it for a week a few years back and got chest pains, hope you don't have the same reaction!

:o Yikes!! That would have been more than a little scary!

Chardonnay
01-17-2014, 10:09 PM
:o

:o Yikes!! That would have been more than a little scary!

It was....I'd been on Paxil, Celexa, Effexor, then Prozac for about 6 years...my doc added Wellbutrin because the Prozac (60mg) was becoming ineffective. No joke, 4 hours after my first pill, I had chest pains...I took the pills another few days but when I had trouble breathing I stopped.

Of course, being the insecure girl I was...I chalked it up to panic attacks...tried it again, same reactions. I went to the emergency and they basically told me to stop it immediately.

Usabeetiny
02-04-2014, 09:19 PM
I liked it. Had some problems getting to sleep on it but that's all